MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION IDS KIT; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION IDS KIT; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 102-9800
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the returned driver revealed that the end of the driver was damaged, and both tips of the driver were completely sheared off.The damage to the driver was sufficient to prevent functional testing.The damage to the driver is most likely due to subjecting the device to excessive force due to an unintended error.A review of the instructions for use (ifu) was performed, it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.
 
Event or Problem Description
It was reported that during the superion indirect decompression system (ids) implant procedure the driver broke, and two end pieces remained in the implant.The physician was ultimately able to retrieve all broken pieces, and a final x-ray confirmed that nothing remained in the patient.The implant procedure was completed with new driver.
 
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.An urgent medical device correction (97003015-fa) was delivered to physicians in may 2023 communicating the potential for superion indirect decompression system (ids) driver instrument tip breaks to occur with use of excessive force during the implant procedure.Driver tip damage may be readily detected via visual, audible, and/or tactile signals.Analysis of the returned driver revealed that the end of the driver was damaged, and both tips of the driver were completely sheared off.The damage to the driver was sufficient to prevent functional testing.The damage to the driver is most likely due to subjecting the device to excessive force due to an unintended error.A review of the instructions for use (ifu) was performed, it states to avoid application of excessive stress on instrumentation and do not force deployment or implant breakage or damage to bony structures may result.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Fields h7 and h9 were updated.An urgent medical device correction (97003015-fa) was delivered to physicians in may 2023 communicating the potential for superion indirect decompression system (ids) driver instrument tip breaks to occur with use of excessive force during the implant procedure.Driver tip damage may be readily detected via visual, audible, and/or tactile signals.Analysis of the returned driver revealed that the end of the driver was damaged, and both tips of the driver were completely sheared off.The damage to the driver was sufficient to prevent functional testing.The damage to the driver is most likely due to subjecting the device to excessive force.Therefore, the most probable cause is due to an unintended use error.A review of the instructions for use (ifu) was performed, it states to avoid application of excessive stress on instrumentation.Additionally, it also states to carefully inspect all instruments prior to and after use.Do not use an instrument that is visibly damaged.If an instrument appears damaged after use, confirm that no broken fragments are retained in the patient.

Brand Name
SUPERION IDS KIT
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22178911
Report Number3006630150-2025-04261
Device Sequence Number8841488
Product Code NQO
UDI-Device Identifier00884662000574
UDI-Public(01)00884662000574(17)280329(10)40049518
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-9800
Device Catalogue Number102-9800
Device Lot Number40049518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer06/10/2025
06/30/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/19/2025
11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1972-2023
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient RaceWhite